Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 18, 2005, 6:40 PM EST for Hamilton County, Madison County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2005, 6:40 PM EST (23:40 UTC)
- Expired
- Jul 18, 2005, 7:07 PM EST
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:10 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 182340 SVRIND INC057-095-190015- /O.NEW.KIND.SV.W.0133.050718T2340Z-050719T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 640 PM EST MON JUL 18 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA CENTRAL MADISON COUNTY IN CENTRAL INDIANA * UNTIL 715 PM EST * AT 637 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF FRANKTON... OR ABOUT 10 MILES NORTHWEST OF ANDERSON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKTON AROUND 650 PM EST COUNTRY CLUB HEIGHTS AROUND 655 PM EST ALEXANDRIA AROUND 705 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4022 8588 4011 8591 4012 8558 4035 8558 $$ CO
1 follow-up statement
000 WWUS53 KIND 190007 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 707 PM EST MON JUL 18 2005 INC057-095-190017- /O.CAN.KIND.SV.W.0133.000000T0000Z-050719T0015Z/ HAMILTON-MADISON- 707 PM EST MON JUL 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN HAMILTON AND CENTRAL MADISON COUNTIES IS CANCELLED... LAT...LON 4022 8588 4011 8592 4012 8558 4035 8558 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:50 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 18, 2:50 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 250 PM EST MON JUL 18 2005 .DISCUSSION... AT 18Z...COLD FRONT STRETCHED FROM LK MI TO NWRN IN...CTRL IL...AND WEST INTO SRN KS. TEMPS ACRS THE FA WERE IN THE MID 80S...WITH DEWPOINTS IN THE OPPRESSIVE MID 70S. HEAT INDICES WERE GENERALLY IN THE MID 90S. VIS SAT SHOWED SCT CU ACRS FA. STORMS HAD ALREADY FIRED ALONG AND AHEAD OF CD FNT FM LWR MI TO CTRL IL. SVR WX POSSIBLE THIS AFTN AND EVE AS CD FNT MOVES IN. FORECAST FOCUS WL BE POPS/SVR WX TONIGHT. NAM APPEARS TO BE HANDLING FRONT AND PRECIP A BIT BETTER. GFS LOOKS TO BE OVERDOING PRECIP EARLY ON. FRONT SHOULD MOVE THRU TNGT...LINGERING IN FAR SRN INDIANA TMRW. CENT IN WAS CAPPED THIS MORNING...BUT CAP IS ERODING...AS CONVECTION IS FINALLY STARTING TO MAINTAIN ITSELF IN THE FA. PER SPC MESOANALYSIS PAGE...SBCAPES ALREADY TO AROUND 3000 WITH LI/S TO -5. W/ STRONG CONVERGENCE ALONG FNT...STORMS WL MV ACRS FA THIS AFTN AND TNGT. SVR WX SHOULD NOT BE WIDESPREAD AS WIND FIELDS ARE WEAK...BUT THREAT EXISTS NONETHELESS GIVEN INSTABILITY. HEAVY RAIN WL BE POSSIBLE WITH STORMS AS PWATS ARE 1.5-2.0 WHICH IS AROUND 150 PERCENT OF NORMAL. FLASH FLOODING MAY BE AN ISSUE TONIGHT DUE TO HEAVY RAIN POTENTIAL AND STORM MOTION ALONG TAIL END OF FNT IN CENT IL...BUT FLASH FLOOD GUIDANCE IS FAIRLY HIGH...SO AM NOT TOO CONCERNED ATTM. GIVEN SLIGHTLY BETTER HANDLING OF FRONT BY NAM...WL LEAN TOWARD MET POPS TNGT...WITH SOME ADJUSTMENT GIVEN EXPECTED POSITION OF LINE OF STORMS HAVING FIRED ALONG FRONT ATTM. SOME ACTIVITY MAY LINGER IN SRN FA TMRW NEAR BOUNDARY...BUT AREA SHOULD DRY OUT FOR REMAINDER OF SHORT TERM. DEWPOINTS DO NOT DROP OFF THAT QUICKLY BEHIND FRONT...SO GIVEN EXPECTED FRONTAL POSITION OVRNGT...GUID TEMPS LOOK GOOD FOR TNGT...AND ARE CLOSE TO GOING FCST. H85 TEMPS DO NOT COOL VERY MUCH TMRW...BUT SKY COVER SHOULD BE SLIGHTLY LESS...SO GUID TEMPS IN UPPER 80S...SIMILAR TO TODAYS NUMBERS...LOOK OK. WITH DEWPOINTS COMING DOWN BEHIND FNT TOMORROW EVE...LOWS TMRW NIGHT COOLING TO MID-UPR 60S LOOK GOOD AS WELL. WITH H85 TEMPS BEGINNING TO WARM WED...EXPECT HIGHS AROUND 90 TO LWR 90S. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 644 VALID THROUGH 00Z NRN THIRD OF CWA. && NIELD
Hazardous weather outlook, Jul 18, 5:01 AM EST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 501 AM EST MON JUL 18 2005 INZ021-028>031-035>049-051>057-060>065-067>072-191100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 501 AM EST MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA TODAY AND TONIGHT AS A COLD FRONT PUSHES ACROSS INDIANA. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY REACH SEVERE LEVELS. THE MAIN THREATS FROM THE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND PERHAPS DIME TO NICKEL SIZE HAIL. LIGHTNING IS ALSO A THREAT WITH ANY THUNDERSTORM. THE BEST CHANCES FOR SEVERE STORMS WILL BE LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE COLD FRONT PUSHES ACROSS OUR STATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY AFTERNOONS ACROSS SOUTHERN INDIANA INCLUDING THE CITIES OF BEDFORD...SEYMOUR AND VINCENNES. THE MAIN THREAT FROM ANY OF THESE STORMS WILL BE LIGHTNING AND BRIEF HEAVY RAINS RESULTING IN LOCALIZED FLOODING. THUNDERSTORMS ARE ALSO A POSSIBILITY ACROSS ALL OF CENTRAL INDIANA ON WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. AGAIN...THE MAIN THREAT WITH ANY OF THESE STORMS WILL BE LIGHTNING AND BRIEF HEAVY RAINS THAT COULD RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND PUMA
In the hours before
Special weather statement, Jul 18, 5:02 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 502 PM EST MON JUL 18 2005 INZ021-028-029-035-182300- CARROLL-FOUNTAIN-TIPPECANOE-WARREN- INCLUDING THE CITIES OF...LAFAYETTE 502 PM EST MON JUL 18 2005 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. SEVERE WEATHER IS NO LONGER EXPECTED. INZ030-031-036>042-190000- BOONE-CLINTON-DELAWARE-HAMILTON-HOWARD-MADISON-MONTGOMERY-RANDOLPH- TIPTON- INCLUDING THE CITIES OF...ANDERSON...CRAWFORDSVILLE...FRANKFORT... KOKOMO AND MUNCIE 502 PM EST MON JUL 18 2005 THE SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 700 PM EST.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:35 PM EST | Severe Thunderstorm Warning | IND | Shelby | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.